On the stability of blowup solutions for the critical corotational wave-map problem. (English) Zbl 1441.35071

The authors show that the finite time blowup solutions for the corotational wave-map problem constructed by the first author along with Gao, Schlag, and Tataru are stable under suitably small perturbations within the corotational class, provided that the scaling parameter \(\lambda(t)=t^{-1-\nu}\) is sufficiently close to \(t^{-1}\). The method of proof is inspired by recent work by the first author and Burzio, and takes advantage of geometric structures of the wave-map problem.


35B44 Blow-up in context of PDEs
35B35 Stability in context of PDEs
35L71 Second-order semilinear hyperbolic equations
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI arXiv Euclid


[1] I. Bejenaru, J. Krieger, and D. Tataru, A codimension-two stable manifold of near soliton equivariant wave maps, Anal. PDE 6 (2013), no. 4, 829-857. · Zbl 1350.35108
[2] P. Bizoń, T. Chmaj, and Z. Tabor, Formation of singularities for equivariant \((2+1)\)-dimensional wave maps into the \(2\) -sphere, Nonlinearity 14 (2001), no. 5, 1041-1053. · Zbl 0988.35010
[3] S. Burzio and J. Krieger, Type II blow up solutions with optimal stability properties for the critical focusing nonlinear wave equation on \(\mathbb{R}^{3+1} \), preprint, arXiv:1709.06408v2 [math.AP].
[4] D. Christodoulou and A. S. Tahvildar-Zadeh, On the regularity of spherically symmetric wave maps, Comm. Pure Appl. Math. 46 (1993), no. 7, 1041-1091. · Zbl 0744.58071
[5] R. Côte, On the soliton resolution for equivariant wave maps to the sphere, Comm. Pure Appl. Math. 68 (2015), no. 11, 1946-2004. · Zbl 1343.35155
[6] R. Donninger, M. Huang, J. Krieger, and W. Schlag, Exotic blowup solutions for the \(u^5\) focusing wave equation in \(\mathbb{R}^3 \), Michigan Math. J. 63 (2014), no. 3, 451-501. · Zbl 1310.35170
[7] R. Donninger and J. Krieger, Nonscattering solutions and blowup at infinity for the critical wave equation, Math. Ann. 357 (2013), no. 1, 89-163. · Zbl 1280.35135
[8] C. Gao and J. Krieger, Optimal polynomial blow up range for critical wave maps, Commun. Pure Appl. Anal. 14 (2015), no. 5, 1705-1741. · Zbl 1330.35047
[9] J. Isenberg and S. L. Liebling, Singularity formation in \(2+1\) wave maps, J. Math. Phys. 43 (2002), no. 1, 678-683. · Zbl 1052.58032
[10] S. Klainerman and M. Machedon, Smoothing estimates for null forms and applications, Duke Math. J. 81 (1995), no. 1, 99-133. · Zbl 0909.35094
[11] S. Klainerman and M. Machedon, On the regularity properties of a model problem related to wave maps, Duke Math. J. 87 (1997), no. 3, 553-589. · Zbl 0878.35075
[12] J. Krieger, Global regularity of wave maps from \(\mathbb{R}^{2+1}\) to \(H^2\): Small energy, Comm. Math. Phys. 250 (2004), no. 3, 507-580. · Zbl 1099.58010
[13] J. Krieger, On stability of type II blow up for the critical NLW on \(\mathbb{R}^{3+1} \), to appear in Mem. Amer. Math. Soc., preprint, arXiv:1705.03907v1 [math.AP].
[14] J. Krieger and W. Schlag, Concentration Compactness for Critical Wave Maps, EMS Monogr. Math., Eur. Math. Soc. (EMS), Zürich, 2012. · Zbl 1387.35006
[15] J. Krieger and W. Schlag, Full range of blow up exponents for the quintic wave equation in three dimensions, J. Math. Pures Appl. (9) 101 (2014), no. 6, 873-900. · Zbl 1320.35096
[16] J. Krieger, W. Schlag, and D. Tataru, Renormalization and blow up for charge one equivariant critical wave maps, Invent. Math. 171 (2008), no. 3, 543-615. · Zbl 1139.35021
[17] J. Krieger, W. Schlag, and D. Tataru, Renormalization and blow up for the critical Yang-Mills problem, Adv. Math. 221 (2009), no. 5, 1445-1521. · Zbl 1183.35203
[18] J. Krieger, W. Schlag, and D. Tataru, Slow blow-up solutions for the \(H^1(\mathbb{R}^3)\) critical focusing semilinear wave equation, Duke Math. J. 147 (2009), no. 1, 1-53. · Zbl 1170.35066
[19] F. Merle, P. Raphaël, and I. Rodnianski, Blow up dynamics for smooth equivariant solutions to the energy critical Schrödinger map, C. R. Math. Acad. Sci. Paris 349 (2011), no. 5-6, 279-283. · Zbl 1213.35139
[20] F. Merle, P. Raphaël, and I. Rodnianski, Blowup dynamics for smooth data equivariant solutions to the critical Schrödinger map problem, Invent. Math. 193 (2013), no. 2, 249-365. · Zbl 1326.35052
[21] G. Perelman, Blow up dynamics for equivariant critical Schrödinger maps, Comm. Math. Phys. 330 (2014), no. 1, 69-105. · Zbl 1300.35008
[22] P. Raphaël and I. Rodnianski, Stable blow up dynamics for the critical co-rotational wave maps and equivariant Yang-Mills problems, Publ. Math. Inst. Hautes Études Sci. 115 (2012), 1-122. · Zbl 1284.35358
[23] I. Rodnianski and J. Sterbenz, On the formation of singularities in the critical \(\text{O}(3) \sigma \)-model, Ann. of Math. (2) 172 (2010), no. 1, 187-242. · Zbl 1213.35392
[24] J. Sterbenz and D. Tataru, Regularity of wave-maps in dimension \(2+1\), Comm. Math. Phys. 298 (2010), no. 1, 231-264. · Zbl 1218.35057
[25] M. Struwe, Equivariant wave maps in two space dimensions, Comm. Pure Appl. Math. 56 (2003), no. 7, 815-823. · Zbl 1033.53019
[26] M. Struwe, Radially symmetric wave maps from \((1+2)\)-dimensional Minkowski space to general targets, Calc. Var. Partial Differential Equations 16 (2003), no. 4, 431-437. · Zbl 1039.58033
[27] T. Tao, Global regularity of wave maps, I: Small critical Sobolev norm in high dimension, Int. Math. Res. Not. IMRN 2001, no. 6, 299-328. · Zbl 0983.35080
[28] T. Tao, Global regularity of wave maps, II: Small energy in two dimensions, Comm. Math. Phys. 224 (2001), no. 2, 443-544. · Zbl 1020.35046
[29] T. Tao, Global regularity of wave maps, III: Large energy from \(\mathbb{R}^{1+2}\) to hyperbolic spaces, preprint, arXiv:0805.4666v3 [math.AP].
[30] T. Tao, Global regularity of wave maps, IV: Absence of stationary or self-similar solutions in the energy class, preprint, arXiv:0806.3592v2 [math.AP].
[31] T. Tao, Global regularity of wave maps, V: Large data local wellposedness and perturbation theory in the energy class, preprint, arXiv:0808.0368v2 [math.AP].
[32] T. Tao, Global regularity of wave maps, VI: Abstract theory of minimal-energy blowup solutions, preprint, arXiv:0906.2833v2 [math.AP].
[33] T. Tao, Global regularity of wave maps, VII: Control of delocalised or dispersed solutions, preprint, arXiv:0908.0776v2 [math.AP].
[34] D. Tataru, On global existence and scattering for the wave maps equation, Amer. J. Math. 123 (2001), no. 1, 37-77. · Zbl 0979.35100
[35] D. Tataru, The wave maps equation, Bull. Amer. Math. Soc. (N.S.) 41 (2004), no. 2, 185-204. · Zbl 1065.35199
[36] D. Tataru, Rough solutions for the wave maps equation, Amer. J. Math. 127 (2005), no. 2, 293-377. · Zbl 1330.58021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.